Thunderstorm Wind, Franklin
- When
- August 16, 4:20 PM CST to 4:23 PM CST
- Where
- Franklin County, Cowan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.167, -86.017
A few trees and power lines were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 16, 2:33 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 333 PM CDT TUE AUG 16 2005 .DISCUSSION... PRECIP COVERAGE HAS BEEN CONSIDERABLY LESS TODAY THAN YESTERDAY. TO THE NORTH...A WEAK SHORT WAVE IS MOVING ALONG A SEMI STATIONARY FRONTAL BOUNDARY...ALLOWING FOR A LARGER...MORE ORGANIZED AREA OF CONVECTION IN CENTRAL TN. TO OUR SOUTHEAST...A SURFACE TROUGH HAS BECOME THE FOCAL POINT FOR A LINE OF STORMS FROM NORTHEAST GA TO SOUTHWEST AL. LOCALLY...CHANCE POPS WILL REMAIN IN THE FORECAST OVERNIGHT AS THAT FRONTAL BOUNDARY WILL SAG A BIT FURTHER SOUTHWARD AND POSSIBLY GIVE ENOUGH LIFT TO KICK OFF AN ISOLATED SHOWER OR TSTORM. HIGH PRESSURE ANCHORED ACROSS THE DEEP SOUTH WILL REMAIN THE DOMINANT FEATURE FOR THE NEXT FEW DAYS. HOWEVER...A SERIES OF UPPER LEVEL DISTURBANCES WILL PROPAGATE AROUND THE EDGE OF THIS HIGH...INCREASING THE POPS THROUGH THURSDAY. WITH THE ADDITIONAL CLOUD COVER...TEMPS WILL BE A FEW DEGREES COOLER WITH HIGHS IN THE LOW 90S. EXTENDED... CONFIDENCE CONTINUES TO DECREASE ON A COLD FRONTAL PASSAGE THIS WEEKEND WITH BUILDING UPPER RIDGE ACROSS THE SOUTH AND GULF COASTAL REGION. THE DGEX IS THE ONLY MODEL WHICH BRINGS THE UPPER TROF EVEN CLOSE TO THE FORECAST AREA...AND APPEARS WAY TOO BULLISH IN DOING SO. IN FACT...THE 8H THERMAL RIDGE WILL IN PLACE ACROSS THE TN VALLEY WITH 19C-20C TEMPS. THIS SHOULD EQUATE TO MID TO UPPER 90S. HAVE ADJUSTED HIGHS TO CORRESPOND AND MAY NEED TO TWEAK THEM HIGHER IN FUTURE SHIFTS AS SOLUTION CONSISTENCY EVOLVES. SHOULD SEE CONTINUED DAILY AFTERNOON AND EARLY EVENING THREAT OF CONVECTION...ALTHOUGH A CAPPING INVERSION MAY SET IN A BIT MORE SATURDAY. THE GFS QPF IS AS USUAL TOO ABUNDANT IN COVERAGE AREA. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 72 93 70 92 / 30 50 30 40 SHOALS 72 92 70 93 / 30 50 30 40 CULLMAN 72 93 70 92 / 30 50 30 40 FAYETTEVILLE 71 92 70 91 / 30 50 30 40 FORT PAYNE 70 92 69 91 / 30 50 30 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 14/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1115 AM CDT TUE AUG 16 2005 ALZ001>010-016-TNZ076-096-097-170100- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1115 AM CDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... ...THERE IS A RISK OF ISOLATED DAMAGING MICROBURSTS THIS AFTERNOON... MUCH LIKE YESTERDAY...CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS PRODUCING LOCALIZED DAMAGING WINDS...HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND SOME HAIL. INITIAL DEVELOPMENT OF THUNDERSTORMS IS EXPECTED AROUND NOON IN FAR NORTHWEST ALABAMA INTO SOUTHERN MIDDLE TENNESSEE...SPREADING EAST THROUGH THE MID AFTERNOON HOURS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DISSIPATE BY SUNSET. OTHERWISE...WITH TEMPERATURES IN THE LOW TO MID 90S AND VERY HUMID CONDITIONS...HEAT INDICES THIS AFTERNOON WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... FULL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH THE OUTLOOK PERIOD. HOWEVER...COMMUNICATION WITH SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED WITH ANY ISOLATED SEVERE STORM THAT OCCURS. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1123 AM CDT TUE AUG 16 2005 ALZ001>010-016-TNZ076-096-097-161800- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1123 AM CDT TUE AUG 16 2005 ...THERE IS A RISK OF ISOLATED DAMAGING MICROBURSTS THIS AFTERNOON... MUCH LIKE YESTERDAY...CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS PRODUCING LOCALIZED DAMAGING WINDS...HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING AND SOME HAIL. THE HEAVY RAINFALL COULD LEAD TO QUICK RUNOFF PROBLEMS...ESPECIALLY IN URBAN AREAS. INITIAL DEVELOPMENT OF THUNDERSTORMS IS EXPECTED AROUND NOON IN FAR NORTHWEST ALABAMA INTO SOUTHERN MIDDLE TENNESSEE...SPREADING EAST THROUGH THE MID AFTERNOON HOURS. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO DISSIPATE BY SUNSET. AS WITH ANY FAST DEVELOPING THUNDERSTORM...DARKENING SKIES OR THUNDER ARE YOUR FIRST SIGN OF HAZARDOUS WEATHER. SEEK INDOOR SHELTER DURING THE STORM...AND MONITOR FOR POSSIBLE SEVERE WEATHER WARNINGS. ANOTHER HOT AFTERNOON IS ALSO EXPECTED...WITH TEMPERATURES REACHING THE LOW TO MID 90S. VERY HUMID CONDITIONS WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. THOSE PERFORMING OUTDOOR WORK OR ACTIVITIES SHOULD TAKE FREQUENT BREAKS INSIDE AND DRINK PLENTY OF WATER. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1241 PM CDT TUE AUG 16 2005 ALZ005-161830- LIMESTONE- 1241 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 130 PM... AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ROGERSVILLE...OR 12 MILES WEST OF ATHENS...MOVING EAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MT ROZELL. COXEY. CAIRO. RIPLEY. CARTWRIGHT. ATHENS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
109 PM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL CAIRO 34.87N 87.14W
08/16/2005 0.25 INCH LIMESTONE AL EMERGENCY MNGR
&&
PNGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 118 PM CDT TUE AUG 16 2005 ALZ009-161845- JACKSON- 118 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN JACKSON COUNTY UNTIL 145 PM... AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STEVENSON...OR 10 MILES SOUTHWEST OF BRIDGEPORT...MOVING EAST AT 10 MPH. WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... STEVENSON. FABIUS. FLAT ROCK. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 437 PM CDT TUE AUG 16 2005 TNZ096-162200- LINCOLN- 437 PM CDT TUE AUG 16 2005 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 5 PM... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHEAST LINCOLN COUNTY... MOVING EAST AT 5 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRYSTAL SPRINGS. FLINTVILLE. ELORA. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SCHAUB
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A few trees and power lines were blown down.
A couple of trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469768, 5469769.